Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 196, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2020, 3:05 PM CDT for Baldwin County, Mobile County, Washington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 3:05 PM CDT (20:05 UTC)
- Expired
- Jul 1, 2020, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
611
WUUS54 KMOB 012005
SVRMOB
ALC003-097-129-012045-
/O.NEW.KMOB.SV.W.0196.200701T2005Z-200701T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
305 PM CDT Wed Jul 1 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Mobile County in southwestern Alabama...
Northwestern Baldwin County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
* Until 345 PM CDT.
* At 305 PM CDT, a severe thunderstorm was located 6 miles west of
Calvert, or 9 miles northeast of Citronelle, moving southeast at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Satsuma, Creola, Stockton, Axis, Mount Vernon, Calvert, McIntosh,
I65 And AL 225 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3120 8823 3129 8805 3116 8794 3116 8797
3115 8797 3115 8794 3114 8794 3115 8793
3096 8778 3083 8805
TIME...MOT...LOC 2005Z 330DEG 18KT 3118 8811
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
911
WWUS54 KMOB 012034
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
334 PM CDT Wed Jul 1 2020
ALC129-012043-
/O.CAN.KMOB.SV.W.0196.000000T0000Z-200701T2045Z/
Washington AL-
334 PM CDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3100 8813 3107 8786 3096 8778 3083 8805
TIME...MOT...LOC 2033Z 330DEG 31KT 3095 8796
$$
ALC003-097-012045-
/O.CON.KMOB.SV.W.0196.000000T0000Z-200701T2045Z/
Mobile AL-Baldwin AL-
334 PM CDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES...
At 333 PM CDT, a severe thunderstorm was located 4 miles east of
Axis, or 6 miles northeast of Creola, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Satsuma, Creola, Stockton, Axis and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8813 3107 8786 3096 8778 3083 8805
TIME...MOT...LOC 2033Z 330DEG 31KT 3095 8796
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:55 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 12:55 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1255 PM CDT Wed Jul 1 2020 .NEAR TERM /Now Through Thursday/...The axis of an upper trof which extends from near the mid Mississippi River valley to the Virginias (and to an upper low over the extreme northeast states) shifts southward through Thursday into the forecast area. A surface low is currently located near the Kansas/Oklahoma border with a frontal boundary extending eastward across Missouri. With the southward progression of the upper trof, the frontal boundary follows suite and shifts southward to extend across northern Mississippi and northern Alabama by Thursday. The upper trof pattern has set up a northwesterly steering flow over the region such that convection that develops along the frontal boundary will be favored to progress southward/southeastward in the general direction towards the forecast area. The current satellite loop shows two convective complexes have formed within this regime, one of which has weakened over the area and produced an outflow boundary while another is actively ongoing in Missouri. The outflow boundary has advanced into the northern portion of the forecast area and expect scattered to numerous convective development through the afternoon hours in response to this feature and also aided by a weak sea breeze. MLCAPE values are expected to be near 2000 J/kg in a fairly moist environment with precipitable water values near 2.0 inches and wet bulb zero values near 13.5 kft. 0-6 km bulk shear values look low, 20 knots at best, so am expecting the primary initiating mechanism for stronger storms to be from precipitation loading. The attention now turns to what will transpire with the convective complex over Missouri along with the southward progressing upper trof and frontal boundary. This convective complex appears to have already formed another outflow boundary which is expected to progresses roughly southward. While not handled particularly well by high resolution guidance or Convection Allowing Models (CAMS), the expectation is that this next outflow boundary will follow a similar evolution to the current one and continue southward into the area late tonight. Complicating this pattern is that yet another convective complex may develop on the frontal boundary advancing into northern Mississippi/Alabama. All in all, there look to be at least a few possible scenarios for convective development for Thursday which in turn supports going with higher pops, and have gone with likely to categorical pops for nearly the entire area. A moist environment remains in place over the area on Thursday with precipitable water values near 2.0 inches, and wet bulb zero values are expected to trend higher to around 14 kft. 0-6 km bulk shear values look to be less than 20 knots, so while MLCAPE values near 2500 J/kg are indicated this environment looks more supportive of general thunderstorms with an occasional strong storm possible. Lows tonight range from the lower 70s inland to the upper 70s at the coast. Highs on Thursday range from the mid 80s well inland, such as near Highway 84 to upper 80s/lower 90s elsewhere. Heat index values this afternoon will be around 105 in some locations, then look remain in a range of 95 to around 105 on Thursday. A low risk of rip currents is expected through Thursday. /29 && .AVIATION... 18Z issuance...Scattered to potentially numerous showers and storms are expected this afternoon then coverage diminishes this evening. Isolated to scattered showers and storms may advance into the area from the north late tonight, then coverage of showers and storms increases on Thursday. Outside of the convection, VFR conditions will prevail while MVFR conditions will accompany the stronger showers and storms. West to northwest winds 5 to 10 knots are expected this afternoon and again Thursday morning for much of the area, except for southwest near the immediate coast, then winds become light and variable tonight. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 1, 1:55 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 1 2020
MSZ075-076-078-079-012030-
Stone MS-Perry MS-Greene MS-George MS-
155 PM CDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...PERRY...WESTERN GREENE AND STONE COUNTIES
UNTIL 330 PM CDT...
At 155 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Sunrise to 5 miles southwest of
Perkinston, and moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, New Augusta and
McLain.
LAT...LON 3091 8928 3091 8914 3143 8915 3143 8858
3073 8865 3073 8888 3068 8889 3068 8924
3065 8924 3065 8932
TIME...MOT...LOC 1855Z 283DEG 14KT 3132 8916 3074 8922Special weather statement, Jul 1, 2:02 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Wed Jul 1 2020
ALZ060-011930-
Covington AL-
202 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 230 PM CDT...
At 202 PM CDT, the strong thunderstorm was located 10 miles northeast
of Florala, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Covington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8627 3113 8644 3123 8622 3122 8619
3100 8619
TIME...MOT...LOC 1902Z 309DEG 17KT 3112 8623Special weather statement, Jul 1, 2:22 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Wed Jul 1 2020
ALZ052-053-262-012015-
Clarke AL-Baldwin Inland AL-Washington AL-
222 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...CENTRAL WASHINGTON AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 315 PM CDT...
At 222 PM CDT, the strong thunderstorm was located near Wagarville,
or 10 miles east of Chatom, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Wagarville, Leroy, Tibbie and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 8822 3155 8794 3135 8777 3133 8779
3131 8778 3130 8777 3130 8773 3126 8769
3119 8823 3152 8846 3155 8846
TIME...MOT...LOC 1922Z 328DEG 17KT 3144 8808Special weather statement, Jul 1, 2:36 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Mobile AL 236 PM CDT Wed Jul 1 2020 ALZ053>055-012015- Wilcox AL-Clarke AL-Monroe AL- 236 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 315 PM CDT... At 236 PM CDT, the strong thunderstorm was located 6 miles northeast of Fulton, or 8 miles southeast of Thomasville, moving southeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3185 8776 3193 8758 3163 8734 3151 8762 TIME...MOT...LOC 1936Z 332DEG 15KT 3183 8764
Special weather statement, Jul 1, 2:47 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Wed Jul 1 2020
ALZ052-053-059-261-262-012030-
Clarke AL-Baldwin Inland AL-Escambia AL-Washington AL-
Mobile Inland AL-
247 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON...SOUTH
CENTRAL CLARKE AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, the strong thunderstorm was located 5 miles northwest
of McIntosh, or 13 miles southeast of Chatom, moving southeast at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Gulfcrest, Deer Park, Mount Vernon, Calvert, McIntosh,
Movico and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3129 8844 3131 8844 3141 8778 3134 8773
3133 8775 3136 8777 3131 8778 3130 8777
3130 8771 3128 8769 3105 8752 3093 8829
TIME...MOT...LOC 1947Z 331DEG 21KT 3131 8812Special weather statement, Jul 1, 2:49 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
249 PM CDT Wed Jul 1 2020
ALZ054-012015-
Wilcox AL-
249 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WILCOX COUNTY UNTIL 315 PM CDT...
At 249 PM CDT, the strong thunderstorm was located near Camden,
moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3208 8719 3207 8719 3206 8718 3205 8718
3205 8713 3196 8694 3185 8700 3183 8723
3196 8737 3210 8724
TIME...MOT...LOC 1949Z 308DEG 16KT 3199 8724The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:07 AM CDT | Special Weather Statement | MOB | Crenshaw | 53 min |
| Jul 1, 12:27 PM CDT | Special Weather Statement | MOB | Choctaw | 33 min |
| Jul 1, 1:03 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Jul 1, 1:13 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 1, 1:14 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 1, 1:20 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 40 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 1:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jul 1, 1:41 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 49 min |
| Jul 1, 2:02 PM CDT | Special Weather Statement | MOB | Covington | 28 min |
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Jul 1, 2:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MOB | Monroe | 39 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jul 1, 2:49 PM CDT | Special Weather Statement | MOB | Wilcox | 26 min |
| Jul 1, 3:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 50 min |
| Jul 1, 3:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 1, 3:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 43 min |
| Jul 1, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 49 min |
| Jul 1, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jul 1, 4:08 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 38 min |
| Jul 1, 4:12 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jul 1, 4:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 1, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 67 min |
| Jul 1, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jul 1, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 1, 4:34 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 1, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| Jul 1, 5:11 PM CDT | Special Weather Statement | MOB | Covington | 64 min |
| Jul 1, 5:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 1, 5:50 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 1, 6:38 PM CDT | Special Marine Warning | MOB | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.